Alert archive / California / Dust Storm Warnings in 2011
Dust Storm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Apr 29, 2011, 9:56 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 9:56 AM PDT (16:56 UTC)
- Expired
- Apr 29, 2011, 12:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
674 WWUS75 KVEF 291656 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 956 AM PDT FRI APR 29 2011 .A PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS THE REGION WILL RESULT IN CONTINUED STRONG WEST TO SOUTHWEST WINDS ACROSS THE MOJAVE DESERT THIS MORNING...AND STRONG NORTHERLY WINDS ACROSS CENTRAL NYE AND ESMERALDA COUNTIES THROUGH THE DAY...WITH LOCATIONS ALONG THE OWENS VALLEY SEEING SIGNIFICANTLY REDUCED VISIBILITIES THIS MORNING. STRONG NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY TOMORROW BEHIND THE COLD FRONT. CAZ520-291900- /O.NEW.KVEF.DS.W.0001.110429T1656Z-110429T1900Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 956 AM PDT FRI APR 29 2011 ...DUST STORM WARNING IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * TIMING: VISIBILITY WILL BEGIN TO IMPROVE BY NOON TODAY AS WINDS START TO SUBSIDE. * WINDS: NORTH WINDS SUSTAINED AT 30 MPH WITH GUSTS AS HIGH AS 50 MPH. * VISIBILITY: WIDESPREAD VISIBILITY REDUCTIONS OF 1/2 MILE...AND LOCALIZED AREAS OF VISIBILITY REDUCED TO BELOW 1/4 MILE. VISIBILITY REDUCTIONS WILL PRIMARILY BE LOCATED SOUTH OF BISHOP ALONG THE OWENS VALLEY. * IMPACTS: A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED DUE TO BLOWING DUST AND SAND. TRAVEL COULD BECOME EXTREMELY DANGEROUS. MOTORISTS ALONG HIGHWAY 395 AND ROUTE 36 SHOULD EXERCISE EXTREME CAUTION THE REMAINDER OF THE MORNING. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE AN ADVANCING WALL OF DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS. && $$ CAZ523-524-291900- /O.EXT.KVEF.WI.Y.0032.000000T0000Z-110429T1900Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 956 AM PDT FRI APR 29 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... THE WIND ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY HAS BEEN EXTENDED UNTIL NOON PDT TODAY. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL DECREASE TO BELOW ADVISORY CRITERIA AROUND NOON. * LOCATIONS: BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: DIFFICULT DRIVING CONDITIONS ON INTERSTATE 15... HIGHWAY 395...HIGHWAY 127 AND OTHER NORTH SOUTH ROADS. IN ADDITION... STRONG WINDS OVER DESERT AREAS COULD RESULT IN POOR VISIBILITY IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ON NORTH SOUTH ROADS. && $$ NVZ014-300100- /O.CON.KVEF.WI.Y.0033.000000T0000Z-110430T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 956 AM PDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTIES UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK DURING THE AFTERNOON...AND GRADUALLY DECREASE THIS EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 95. && $$ AZZ002-036-CAZ527-NVZ021-300100- /O.CON.KVEF.WI.Y.0034.110430T1700Z-110501T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 956 AM PDT FRI APR 29 2011 /956 AM MST FRI APR 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKES AND THE COLORADO RIVER VALLEY FROM 10 AM TO 9 PM SATURDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE SATURDAY MORNING...PEAK IN THE AFTERNOON...AND DECREASE IN THE EVENING. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: DANGEROUS BOATING CONDITIONS ARE EXPECTED ON THE LAKES. DRIVERS ON EAST WEST ROADS SUCH AS HIGHWAY 68 AND INTERSTATE 40 WILL SEE STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
1 follow-up statement
939 WWUS75 KVEF 291900 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 PM PDT FRI APR 29 2011 .STRONG NORTHERLY WINDS BEHIND A COLD FRONT PASSING OVER THE REGION WILL RESULT IN STRONG WINDS ACROSS CENTRAL NYE AND ESMERALDA COUNTIES THROUGH THE DAY. STRONG NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY TOMORROW BEHIND THE COLD FRONT. CAZ520-292000- /O.EXP.KVEF.DS.W.0001.000000T0000Z-110429T1900Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1200 PM PDT FRI APR 29 2011 ...DUST STORM WARNING WILL EXPIRE AT NOON PDT TODAY... THE DUST STORM WARNING FOR THE OWENS VALLEY WILL EXPIRE AT NOON PDT TODAY. WINDS ARE STARTING TO DECREASE WHILE VISIBILITY RESTRICTIONS DUE TO BLOWING DUST IMPROVE. ALTHOUGH LOCALIZED AREAS OF BLOWING DUST COULD STILL REDUCE VISIBILITIES TO LESS THAN ONE MILE THROUGH 200 PM PDT...REDUCTIONS TO LESS THAN 1/4 MILE ARE NO LONGER A THREAT. $$ CAZ523-524-292000- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-110429T1900Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 1200 PM PDT FRI APR 29 2011 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... THE WIND ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY WILL EXPIRE AT NOON PDT TODAY. LATEST OBSERVATIONS ARE INDICATING SURFACE WINDS IN A DECREASING TREND...AND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TODAY. $$ NVZ014-300300- /O.CON.KVEF.WI.Y.0033.000000T0000Z-110430T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1200 PM PDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTIES UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK DURING THE AFTERNOON...AND GRADUALLY DECREASE THIS EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 95. && $$ AZZ002-036-CAZ527-NVZ021-300300- /O.CON.KVEF.WI.Y.0034.110430T1700Z-110501T0400Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1200 PM PDT FRI APR 29 2011 /1200 PM MST FRI APR 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKES AND THE COLORADO RIVER VALLEY FROM 10 AM TO 9 PM SATURDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE SATURDAY MORNING...PEAK IN THE AFTERNOON...AND DECREASE IN THE EVENING. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: DANGEROUS BOATING CONDITIONS ARE EXPECTED ON THE LAKES. DRIVERS ON EAST WEST ROADS SUCH AS HIGHWAY 68 AND INTERSTATE 40 WILL SEE STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Apr 29, 6:50 AM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 29, 6:50 AM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 AM PDT FRI APR 29 2011
.SYNOPSIS...AN AREA OF LOW PRESSURE MOVING THROUGH THE WESTERN
STATES WILL BRING AN EXTENDED PERIOD OF WINDS TO THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN THROUGH SATURDAY. TEMPERATURES WILL BE WELL
BELOW NORMAL ON SATURDAY...THEN HIGH PRESSURE WILL LEAD TO WARMER
TEMPERATURES EARLY NEXT WEEK.
&&
.UPDATE...WINDS IN INYO COUNTY HAVE TURNED TO THE NORTH BEHIND THE
COLD FRONT AND ARE NO LONGER HITTING ADVISORY/WARNING CRITERIA...SO
LET THE NPW EXPIRE THERE. WINDS IN SAN BERNARDINO COUNTY REFUSE TO
SUBSIDE...SO EXTENDED THE ADVISORY THERE UNTIL 10 AM. NO OTHER
CHANGES AT THIS TIME.
&&
.PREV DISCUSSION...
237 AM PDT FRI APR 29 2011
.SHORT TERM...IN A CONTINUANCE OF A RECURRING THEME...WIND IS THE
PROBLEM OF THE DAY. SATELLITE SHOWS MOSTLY CLEAR SKIES OVER OUR CWFA
EARLY THIS MORNING...BUT THE LOW PRESSURE SYSTEM CLEARLY DEPICTED
OVER OREGON IS THE MAIN FEATURE OF CONCERN. WESTERLY MID LEVEL FLOW
ON THE SOUTH SIDE OF THIS LOW HAD ALREADY CONTRIBUTED TO HIGH
DOWNSLOPE WINDS OVER WESTERN INYO COUNTY...AND WILL LEAVE THE
WARNING AND ADVISORY IN PLACE THERE. IN NORTHERN SAN BERNARDINO
COUNTY...WINDS WERE STILL CRANKING OVER 40 MPH AT SEVERAL
STATIONS...SO LEFT THE ADVISORY THERE AS WELL. NAM12 AND NMM BOTH
SUGGEST THE WINDS WILL QUICKLY LET UP IN BOTH COUNTIES THIS MORNING
AS THE COLD FRONT DRIVES THROUGH. WILL MAKE A LAST MINUTE CALL BASED
ON 6 AM OBS WHETHER TO EXTEND BEYOND THE CURRENT 7 AM EXPIRATIONS.
BEHIND SAID COLD FRONT...WINDS OVER ESMERALDA COUNTY AND THE NEVADA
NATIONAL SECURITY SITE WILL INCREASE THIS MORNING...AND MOVED THE
START TIME OF THE ADVISORY THERE FROM 11 AM TO 7 AM TO ACCOUNT FOR
THE FASTER MOVEMENT OF THE FRONT. THE FASTER MOVEMENT OF THE FRONT
WILL ALSO SHORTEN THE WINDOW OF OPPORTUNITY FOR STRONG WINDS IN
MOHAVE COUNTY TODAY...SO CANCELLED THE FIRE WEATHER WATCH THERE.
KEPT THE FIRE WEATHER WATCH FOR THE COLORADO RIVER VALLEY SATURDAY
WHERE POST-FRONTAL WINDS WILL FUNNEL THROUGH THE TERRAIN...AND ALSO
ADDED A WIND ADVISORY. NO PRECIP IN THE FORECAST THROUGH SUNDAY.
TEMPERATURES WILL BE UNSEASONABLY CHILLY SATURDAY IN THE WAKE OF THE
FRONT...BUT SHOULD START TO REBOUND SUNDAY.
.LONG TERM...MONDAY THROUGH FRIDAY...SYSTEM EXITING THE AREA MONDAY
WITH SOME LINGERING NORTHERLY WINDS OVER THE SOUTHERN HALF OF THE
FORECAST AREA. STRONGEST WINDS EXPECTED TO BE DOWN THE COLORADO
RIVER VALLEY AT LEAST EARLY IN THE DAY AND THEN GRADUALLY DIMINISH
BY MONDAY AFTERNOON AS GRADIENTS WEAKEN. HIGH PRESSURE BUILDING OFF
THE WEST COAST WILL KEEP A DRY NORTHWESTERLY FLOW OVER THE AREA WITH
TEMPERATURES CLIMBING A FEW DEGREES MONDAY AFTERNOON...BUT STILL
REMAINING SLIGHTLY BELOW NORMAL. HIGH CENTER GRADUALLY SHIFTS INLAND
WEDNESDAY THROUGH FRIDAY WITH TEMPERATURES CLIMBING SEVERAL DEGREES
ABOVE NORMAL.
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 15-25KTS ARE EXPECTED
THROUGH 12Z AND THEN DIMINISH TO AROUND 10-15KTS. A COLD FRONT WILL
PUSH THROUGH SOUTHERN NEVADA BETWEEN 15Z-17Z FRIDAY WITH NORTHERLY
WINDS INCREASE DURING THE MORNING. NORTH WINDS 15-25KTS WITH GUSTS
AROUND 30KTS EXPECTED THROUGH MID AFTERNOON. A STRONGER PUSH OF
NORTHERLY WINDS WILL BE AFTER 02Z SATURDAY WITH GUSTS UP TO 40KTS
POSSIBLE. VARIABLE CLOUDS AOA 25K FEET THROUGH FRIDAY MORNING THEN
CLEARING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST TO WEST WINDS 20-30KTS EXPECTED OVER MANY
AREAS THIS EVENING BEFORE AROUND SUNRISE. THE EXCEPTION WILL BE
WESTERN SAN BERNARDINO COUNTY WHERE GUSTY WEST WINDS TO 35 KTS WILL
CONTINUE OVERNIGHT. A POTENT COLD FRONT WILL BEGIN TO MOVE THROUGH
THE FORECAST AREA LATE TONIGHT AND FRIDAY BRINGING GUSTY...
POTENTIALLY STRONG NORTHERLY WINDS BEHIND IT. VARIABLE HIGH CLOUDS
ARE EXPECTED TODAY AND TONIGHT WITH A MIX OF MID LEVEL CLOUDS
THROUGH FRIDAY MORNING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NVZ014.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NVZ466.
WIND ADVISORY FROM 10 AM TO 9 PM PDT SATURDAY FOR NVZ021.
AZ...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR AZZ101.
WIND ADVISORY FROM 10 AM TO 9 PM MST SATURDAY FOR AZZ002-036.
CA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR CAZ229.
WIND ADVISORY FROM 10 AM TO 9 PM PDT SATURDAY FOR CAZ527.
WIND ADVISORY UNTIL 10 AM PDT THIS MORNING FOR CAZ523-524.
&&
MORGAN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 29, 6:45 AM PDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PDT FRI APR 29 2011 CAZ523-524-300445- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- 645 AM PDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL CONTINUE THROUGH MID MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ014-300445- ESMERALDA AND CENTRAL NYE COUNTY- 645 AM PDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WILL BE NEEDED THROUGH TONIGHT. AZZ002-036-CAZ527-NVZ021-300445- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 645 AM PDT FRI APR 29 2011 /645 AM MST FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTH WINDS BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTH WINDS WILL PEAK ON SATURDAY. A WIND ADVISORY AND A FIRE WEATHER WATCH ARE IN EFFECT FROM 10 AM TO 9 PM. HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>522-525-526-NVZ015>020-022-300445- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-MORONGO BASIN-CADIZ BASIN- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 645 AM PDT FRI APR 29 2011 /645 AM MST FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Apr 29, 6:05 AM PDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 AM PDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 4 SW INDEPENDENCE 36.75N 118.25W
04/28/2011 M70 MPH INYO CA MESONET
SIERRA ROTORS SITE SEVEN RECORDED A 70 MPH WIND GUST AT
850 PM PDT.
0754 PM NON-TSTM WND GST S OWENS VALLEY RAWS 37.39N 118.55W
04/28/2011 M59 MPH INYO CA MESONET
OWENS VALLEY RAWS RECORDED A 59 MPH WIND GUST AT 754 PM
PDT THURSDAY.
0950 PM NON-TSTM WND GST 5 SSE INDEPENDENCE 36.73N 118.18W
04/28/2011 M60 MPH INYO CA MESONET
SIERRA ROTORS SITE 14 RECORDED A 60 MPH WIND GUST AT 950
PM PDT THURSDAY.
0455 PM NON-TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
04/28/2011 M62 MPH SAN BERNARDINO CA ASOS
BICYCLE LAKE ASOS RECORDED A 62 MPH WIND GUST AT 455 PM
PDT THURSDAY.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM PDT | High Wind Warning | VEF | Inyo | 10 hr |
| Apr 29, 2:49 AM PDT | Wind Advisory | VEF | San Bernardino | 37 hr |
| Apr 29, 2:53 PM PDT | Red Flag Warning | VEF | San Bernardino | 30 hr |
Nearby
Dust Storm Warnings in California, 2011Every dust storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.